MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38479
Medical Device Problem Code Delivery System Failure (2905)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation in progress.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The physician was deploying the stent and as it was about 2/3 deployed, the thumbwheel stopped turning.He was able to break open the handle and pulled on some of the wires and deployed the rest of the way.
 
Event or Problem Description
This follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.Initial report details:the physician was deploying the stent and as it was about 2/3 deployed, the thumbwheel stopped turning.He was able to break open the handle and pulled on some of the wires and deployed the rest of the way.
 
Additional Manufacturer Narrative
Pma/510(k) # p100022/s014 (b)(4).Exemption number: e2016031.(b)(4) this follow up report is being submitted due to the evaluation of the device involved in this event and the conclusion of this investigation.The zisv6-35-125-6-60-ptx device of lot number c1387896 involved in this complaint was returned for evaluation, with the original packaging.The packaging was open on receipt.With the information provided, a physical examination and document based investigation was conducted.From customer testimony, it is known that the complaint device was advanced over a 0.014¿ diameter wire guide.The device was flushed prior to use.The stent was eventually deployed.The patient anatomy was a little tortuous.It is unknown if pre-dilation was conducted prior to stent deployment.On evaluation of the returned device, it was noted that the device was returned disassembled and without the stent, as per customer testimony.The retraction wire was found to be separated from the stent retraction sheath (srs).Crinkles were observed on the distal end of the stent retraction sheath.The proximal inner component was kinked/broken at the proximal end.Complaint is confirmed as the failure was verified in the laboratory.The retraction wire was found to be separated from the stent retraction sheath (srs).Possible causes for this occurrence could include the tortuous anatomy and the use of a non-recommended wire guide.The tortuous anatomy could have offered resistance during deployment.From customer testimony, the device was advanced over a 0.014¿ diameter wire guide.The non-recommended wire guide could have provided insufficient support during deployment.These factors could have caused or contributed to the retraction wire separating from the stent retraction sheath.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.It can be noted that as per the product instruction for use: precautions: ¿a 0.035 inch (0.89mm) diameter wire guide should be used during tracking, deployment and removal in order to ensure adequate support of the system¿ prior to distribution all zilver ptx devices are subject to visual inspection and functional checks to ensure device integrity.A review of the relevant manufacturing records revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1387896.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7153824
Report Number3001845648-2017-00629
Device Sequence Number1863653
Product Code NIU
UDI-Device Identifier10827002384795
UDI-Public(01)10827002384795(17)180526(10)C1387896
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG38479
Device Catalogue NumberZISV6-35-125-6-60-PTX
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date12/07/2017
Event Location Hospital
Initial Date Received by Manufacturer 12/07/2017
Supplement Date Received by Manufacturer12/07/2017
Initial Report FDA Received Date12/29/2017
Supplement Report FDA Received Date01/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1